MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-90/I16-30
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Aneurysm (1708); Hematoma (1884); Failure of Implant (1924); Rupture (2208)
Date of Event 05/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in the patient; therefore, it will not be returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.Device remains implanted.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and a suprarenal stent graft extension to treat an abdominal aortic aneurysm (aaa).Approximately three (3) years post initial procedure the patient presented emergently with abdominal pain and an enlarged aneurysm.Reportedly a computed tomography (ct) scan showed some contrast in the sac, but no signs of rupture.The physician elected to bring patient into the operating room and a pre-angiogram was done to try to identify a possible endoleak.However, no clear signs of a leak were identified.Out of an abundance of caution, the physician elected to re-line with another bifurcated stent graft and a proximal extension.Final angiogram showed great placement, and no signs of leak.Patient did very well.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the indeterminate endoleak and sac growth complaints are unconfirmed.This is not consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest an aortic rupture and right access site complication (hematoma) occurred that was not included in the event as reported.Procedure-related harms, device, user, procedure, or anatomy relatedness of this complaint could not be determined with the medical records available for review.The final patient status was reported as being discharged to a skilled nursing facility on post operative day eight.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2 corrections: g4: date received by manufacturer has been updated.H6: result code: remove code 3233.H6: conclusion code: remove code 11.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and a suprarenal stent graft extension to treat an abdominal aortic aneurysm (aaa).Approximately three (3) years post initial procedure the patient presented emergently with abdominal pain and an enlarged aneurysm.The physician elected to bring patient into the operating room and a pre-angiogram was done to try to identify a possible endoleak.However, no clear signs of a leak were identified.Out of an abundance of caution, the physician elected to re-line with another bifurcated stent graft and a proximal extension.Final angiogram showed great placement, and no signs of leak.Patient did very well.Additional information: during the investigation there was evidence to reasonably suggest an aortic rupture and right access site complication (hematoma) occurred that was not included in the event as reported.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key11896141
Report Number2031527-2021-00219
Device Sequence Number3400599
Product Code MIH
UDI-Device Identifier00818009014597
UDI-Public(01)00818009014597(17)181130
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2018
Device Model NumberBEA28-90/I16-30
Device Lot Number1763579-007
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/17/2021
Supplement Date Received by Manufacturer07/16/2021
Initial Report FDA Received Date05/27/2021
Supplement Report FDA Received Date08/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VELA SUPRARENAL, LOT# 1763582011; VELA SUPRARENAL, LOT# 1763582011
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR